Hail, Crawford
- When
- August 3, 5:10 PM CST
- Where
- Crawford County, 1 mi S of Annapolis
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.133, -87.817
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 3, 1:55 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT SUN AUG 3 2003 LATEST SURFACE ANALYSIS HAD LOW CENTERED OVER EXTREME SOUTHWEST LAKE MICHIGAN...WITH NUMEROUS TROFS AND BOUNDARIES EVIDENT ACROSS THE GREAT LAKES AND MIDWEST (MOST PIVOTING AROUND LOW...OTHERS CONVECTIVE OR LAKE BREEZE IN ORIGIN). MAIN CONCERN THROUGH THE SHORT TERM CONTINUES TO BE THE THREAT OF SHOWERS AND THUNDERSTORMS. 12Z MODELS IN REASONABLE AGREEMENT WITH RESPECT TO FEATURES EXPECTED TO IMPACT CENTRAL ILLINOIS. HOWEVER...FAVOR THE ETA SOLUTION WITH THE SHORT WAVE TUESDAY AND TUESDAY NIGHT OVER THE MORE AGGRESSIVE GFS. GUIDANCE TEMPERATURES CLOSE AND REASONABLE...SO WILL NOT STRAY TOO FAR. TONIGHT THROUGH MONDAY NIGHT...IN SUMMARY...THIS PERIOD WILL WIND UP MUCH LIKE THE PAST FEW DAYS THOUGH WITH GRADUALLY IMPROVING CONDITIONS (REDUCED THREAT OF SHOWERS/STORMS). SHOWERS AND THUNDERSTORMS EXPECTED AREAWIDE THIS EVENING WITH DIURNAL INSTABILITY INTERACTING WITH YET ANOTHER SHORTWAVE AROUND UPPER LOW OVER THE GREAT LAKES REGION. THE UPPER LOW SHIFTS A BIT TO THE SOUTH AND EAST FOR MONDAY AND MONDAY NIGHT AND THERE IS NOT ANOTHER SIGNIFICANT WAVE PROGGED TO ROTATE AROUND IT AT THIS TIME. STILL... DIURNAL HEATING (WITH COLD POOL ALOFT STILL NEARBY) AND WEAK CYCLONIC FLOW WARRANT LEAVING A CHANCE OF SHOWERS/STORMS IN THE FORECAST (ESPECIALLY OVER THE EASTERN CWA) THOUGH COVERAGE SHOULD BE LOW. TUESDAY AND TUESDAY NIGHT...UPPER LOW PULLS FAR ENOUGH EAST OF CENTRAL ILLINOIS THAT ATTENTION TURNS WELL UPSTREAM FOR THE FIRST TIME IN A FEW DAYS. A SHORT WAVE IS PROGGED TO SLIDE DOWN THE MEAN WESTERN U.S. RIDGE INTO THE MID MISSISSIPPI VALLEY. WHILE MOST OF THE UPPER FORCING IS PROGGED TO STAY SOUTH AND WEST OF THE FORECAST AREA...WAA/ISENTROPIC ASCENT ON THE FRONT END OF THE WAVE MAY THROW SOME PRECIPITATION NORTH INTO FORECAST AREA. WILL RAISE POPS SLIGHTLY IN GRIDDED FORECAST TO MATCH BETTER WITH SURROUNDING OFFICES...BUT LEAVE MENTION OUT OF THE WORDED FORECAST AT THIS TIME. IT SEEMS THAT THE GFS IS TOO AGGRESSIVE WITH ITS QPF WITH THIS FEATURE. WEDNESDAY...A WEAK SHORT WAVE IS PROGGED TO SLIDE SOUTH SOUTHEAST THROUGH ILLINOIS...WITH MODEL SOUNDINGS SUGGESTING ENOUGH INSTABILITY PRESENT BY AFTERNOON TO CONTINUE WITH A CHANCE OF SHOWERS/STORMS. THURSDAY THROUGH SUNDAY...MODEL/ENSEMBLE AGREEMENT PRETTY GOOD THAT A RIDGE WEST/TROF EAST PATTERN WILL PERSIST ACROSS NORTH AMERICA FOR THE FORESEEABLE FUTURE. CENTRAL ILLINOIS WILL BE LOCATED IN THE NORTHWEST FLOW ON THE FRONT OF THE RIDGE/BACK OF THE TROF AND WILL CONTINUE TO SEE TEMPERATURES AT OR SLIGHTLY BELOW NORMAL THROUGH THE PERIOD. WHILE SHOWERS/STORMS CAN NOT BE RULED OUT ANY DAY FROM EITHER COLD POOL/TROFFING WITH THE UPPER LOW OR AN UNFORESEEN SHORTWAVE RIDING DOWN THE UPPER RIDGE...CHANCES ARE TOO LOW TO MENTION AT THE MOMENT. .ILX...NONE. BAK
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 130 PM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY COMBINED WITH AN UPPER LEVEL DISTURBANCE WILL IGNITE SCATTERED THUNDERSTORMS ONCE AGAIN. THE PRIMARY THREAT WITH ANY STORMS THAT DEVELOP THIS AFTERNOON AND TONIGHT WILL BE LARGE HAIL...DAMAGING WINDS...HEAVY RAINFALL AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER CENTRAL AND SOUTHEAST ILLINOIS ON MONDAY. AT THIS TIME...NO ORGANIZED SEVERE WEATHER THREAT IS ANTICIPATED ON MONDAY. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE LATE TUESDAY INTO WEDNESDAY AS A FRONTAL SYSTEM APPROACHES CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY ONCE AGAIN BE REQUIRED THIS AFTERNOON AND TONIGHT. THE BEST AREA FOR ORGANIZED SEVERE WEATHER WILL BE ALONG AND EAST OF INTERSTATE 55. ALSO...THE BEST TIME FOR SEVERE WEATHER WILL BE MAINLY FROM 200 PM TO 1000 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. EH
The national radar mosaic for the moment the first event began.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds blew down several power lines and trees. One tree fell down on a house causing minor damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376826, 5376827, 5376828, 5376829, 5376830.